The onset of chaotic motions of a moored semi-submersible


Journal Article

This paper describes a combined numerical and geometric approach to study the dynamic behavior of a moored semi-submersible based on solutions of the nonlinear differential equation used to model the system. Complex features including competing steady states, subharmonic resonances and chaos are shown to be typical responses in regular seas. A qualitative overview is used to classify the computer data generated from direct time simulation with the aim of illustrating the inadequacies and limitations of a linear or a purely analytical approach. © 1988 by ASME.

Full Text

Duke Authors

Cited Authors

  • Bishop, SR; Virgin, LN

Published Date

  • January 1, 1988

Published In

Volume / Issue

  • 110 / 3

Start / End Page

  • 205 - 209

Electronic International Standard Serial Number (EISSN)

  • 1528-896X

International Standard Serial Number (ISSN)

  • 0892-7219

Digital Object Identifier (DOI)

  • 10.1115/1.3257052

Citation Source

  • Scopus